MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131802
Medical Device Problem Codes Complete Blockage (1094); Coagulation in Device or Device Ingredient (1096); Insufficient Cooling (1130); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® sf nav uni-directional catheter and blood clots/thrombus were discovered.During an atrial flutter ablation, catheter was properly flushed prior to insertion with flow running at 2ml/min as per the automated settings.Upon ablation, temperature was rising and rf stopped.Decision to remove catheter and check irrigation.Irrigation was blocked.Catheter replaced.Patient seemed to be clotting, few clots observed inside the sheaths.The surgery was not delayed and completed successfully.There was no patient consequence.The thrombus was found while rinsing the sheath when exchanging catheters.There were no error messages or product problems.Issues related to temperature were encountered as the flow was blocked within the catheter while delivering the rf.The temperature was rising and the rf was stopped due to high temperature.The ngen generator was set to power control, 35watts.Temp noted around 40 dégrees.Impedance 110, 35 watts and below due to high temperature.No activated clotting time (act), procedure was right sided.The physician considered the amount of thrombus/clot to be excessive but not related to device or its utilization and not a risk to the patient.The patient has not exhibited any neurological symptoms since the procedure.A ngen pump was also used in this case.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® sf nav uni-directional catheter and blood clots/thrombus were discovered.During an atrial flutter ablation, catheter was properly flushed prior to insertion with flow running at 2ml/min as per the automated settings.Upon ablation, temperature was rising and rf stopped.Decision to remove catheter and check irrigation.Irrigation was blocked.Catheter replaced.Patient seemed to be clotting, few clots observed inside the sheaths.The surgery was not delayed and completed successfully.There was no patient consequence.On 21-aug-2023, additional information was received confirming that during this procedure, no bwi sheath was used.Device investigation details: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 30826509l and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: h6.Medical device problem code has been corrected from device contamination with body fluid (a180103) to coagulation in device or device ingredient (a030202).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17406270
Report Number2029046-2023-01613
Device Sequence Number5962199
Product Code LPB
UDI-Device Identifier10846835009262
UDI-Public10846835009262
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Catalogue NumberD131802
Device Lot Number30826509L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION.; NGEN RF GENERATOR.; UNKNOWN SHEATH.
Patient SexUnknown